MAUDE Adverse Event Report: MEDICAL ILLUMINATION INTRNATION INC. MI-1000; MINOR SURGICAL LIGHT

MEDICAL ILLUMINATION INTRNATION INC. MI-1000; MINOR SURGICAL LIGHT
Model Number 061524
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer complaint #(b)(4) was issued for a mi-1000 led light system (model: 061524, s/n:(b)(4)).The light head was received and sent to engineering for failure analysis.The customer claims that the light has been in service for one (1) year before the light head separated from the yoke and fell from the spring arm being caught/suspended by the electrical wiring.The initial review was that the yoke (1002811) failed where it attached to the light head.The yoke was not included with the returned light head so the root cause analysis cannot be performed empirically.The analysis began with the inspection of the light head and the associated components returned with the unit.Upon visual inspection, the retaining ring measured correctly dimensionally but was mis-colored and had very little spring tension when expanded.The thrust washers appeared normal dimensionally and visually.We compared the retaining ring to the retaining rings that we have in stock and there is a distinct difference in appearance.We also compared the spring-action of the retaining ring in the failed unit to several of the retaining rings that we have in stock and found that was a significant degradation of "memory" in that the retaining ring did not fully return to the set-size.Without the yoke (requested on (b)(6) 2021), we cannot definitively determine a root=cause of the failure.Our speculation is that the retaining ring did not fully accept the annealing and heat-treating process in the fabrication process of the spring material and over time the retaining ring lost enough of its spring-tension and it ultimately worked itself out of the groove.We did a visual inspection of the retaining ring in stock and all appeared to be consistent in color.We also sampled the spring-tension on 20 retaining rings and all appeared to be consistent in spring-tension.
 
Event or Problem Description
On february 5th, it was reported to medical illumination that a mi-1000 light head had separated from the yoke.There were no injuries reported.

Brand Name
MI-1000
Common Device Name
MINOR SURGICAL LIGHT
Manufacturer (Section D)
MEDICAL ILLUMINATION INTRNATION INC.
547 library street
san fernando CA 91340
MDR Report Key11405386
Report Number2028295-2021-00003
Device Sequence Number3631915
Product Code FST
UDI-Device Identifier00816835020164
UDI-Public(01)00816835020164
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number061524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1